Advertisement

Generalized Monotone Maps and Complementarity Problems

Chapter
Part of the Springer Optimization and Its Applications book series (SOIA, volume 50)

Abstract

In this chapter, we present some classes of generalized monotone maps and their relationship with the corresponding concepts of generalized convexity. We present results of generalized monotone maps that are used in the analysis and solution of variational inequality and complementarity problems. In addition, we obtain various characterizations and establish a connection between affine pseudomonotone mapping, affine quasimonotone mapping, positive-subdefinite matrices, generalized positive-subdefinite matrices, and the linear complementarity problem. These characterizations are useful for extending the applicability of Lemke’s algorithm for solving the linear complementarity problem.

Keywords

Variational Inequality Complementarity Problem Linear Complementarity Problem Generalize Convexity Nonlinear Complementarity Problem 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Avriel, M., Schaible, S.: Second-order characterizations of pseudoconvex functions. Math. Program. 14, 170–185 (1978)MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Bazara, M. S., Sherali, H. D., Shetty, C.M.: Nonlinear Programming, Theory and Algorithms. John Wiley and Sons, Inc., Hoboken, NJ (2006)Google Scholar
  3. 3.
    Brighi, L., John, R.: Characterizations of pseudomonotone maps and economic equilibrium. J. Statist. Manage. Sys. 5, 253–273 (2002)MathSciNetMATHGoogle Scholar
  4. 4.
    Cottle, R. W.: Nonlinear programs with positively bounded Jacobians. Ph.D. Thesis, Department of Mathematics, University of California, Berkeley (1964)Google Scholar
  5. 5.
    Cottle, R. W., Ferland, J. A.: Matrix-theoretic criteria for the quasiconvexity and pseudoconvexity of quadratic functions. Linear Algebra Appl. 5, 123–136 (1972)MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Cottle, R. W., Guu, S.-M.: Two characterizations of sufficient matrices. Linear Algebra Appl. 170, 56–74 (1992)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Cottle, R. W., Pang, J. S., Stone, R. E.: The Linear Complementarity Problem. Academic Press, New York (1992)MATHGoogle Scholar
  8. 8.
    Cottle, R.W., Pang, J. S., Venkateswarn, V. Sufficient matrices and the linear complementarity problem. Linear Algebra and Its Appl. 114/115, 231–249 (1989)CrossRefGoogle Scholar
  9. 9.
    Crouzeix, J.-P., Hassouni, A., Lahlou, A., Schaible, S.: Positive subdefinite matrices, generalized monotonicity and linear complementarity problems. SIAM J. Matrix Anal. Appl. 22, 66–85 (2000)MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    Crouzeix, J.-P., Komlósi, S.: The linear complementarity problem and the class of generalized positive subdefinite matrices, In: Giannessi, F., Pardalos, P., Rapcsak, T. (eds.) Optimization Theory: Recent Developments from Matrahaza, pp. 45–63. Kluwer Academic Dordrecht (2002)Google Scholar
  11. 11.
    Crouzeix, J.-P., Schaible, S.: Generalized monotone affine maps. SIAM J. Matrix Anal. Appl. 17, 992–997 (1996)MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Eaves, B. C.: On the basic theorem of complementarity. Math. Program. 1, 68–75 (1971)MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    Eaves, B. C.: The linear complementarity problem. Manage. Sci. 17 612–634 (1971)MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    Evers, J. J. M.: More with the Lemke complementarity algorithm. Math. Program. 15, 214–219 (1978)MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    Facchinei, F., Pang, J.-S.: Finite-Dimensional Variational Inequalities and Complementarity Problems. Springer-Verlag, New York (2003)Google Scholar
  16. 16.
    Fiedler, M., Pták, V.: Some generalizations of positive definiteness and monotonicity. Numerische Mathematik 9, 163–172 (1966)MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Garcia, C. B.: Some classes of matrices in linear complementarity theory. Math. Program. 5, 299–310 (1973)MATHCrossRefGoogle Scholar
  18. 18.
    Gowda, M. S.: Affine pseudomonotone mappings and the linear complementarity problem. SIAM J. Matrix Anal. Appl. 11, 373–380 (1990)MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    Gowda, M. S.: On the transpose of a pseudomonotone matrix and the linear complementarity problem. Linear Algebra Appl. 140, 129–137 (1990)MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Gowda, M. S.: Pseudomonotone and copositive star matrices. Linear Algebra Appl. 113, 107–118 (1990)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Hadjisavvas N., Komlosi S., Schaible S. (Eds.): Handbook of Generalized Convexity and Generalized Monotonicity, Nonconvex Optimization and its Applications 76, Springer, New York (2005)Google Scholar
  22. 22.
    Harker, P. T., Pang, J. S.: Finite-dimensional variational inequality and nonlinear complementarity problems: A survey of theory, algorithms and applications. Math. Program. 48, 161–220 (1990)MathSciNetMATHCrossRefGoogle Scholar
  23. 23.
    John, R.: Quasimonotone individual demand. Optimization 47 201–209 (2000)MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    John, R.: Uses of generalized convexity and generalized monotonicity in economics, in Handbook of Generalized Convexity and Generalized Monotonicity, Hadjisavvas N., Komlosi S., Schaible S. (Eds.), Nonconvex Optimization and Its Applications, 76, pp. 619–666. Springer (2005)Google Scholar
  25. 25.
    Karamardian, S.: The nonlinear complementarity problem with applications, Part 2. J. Optim. Theory Appl. 4, 167–181 (1969)MathSciNetMATHCrossRefGoogle Scholar
  26. 26.
    Karamardian, S.: Generalized complementarity problems. J. Optim. Theory Appl. 8, 161–167 (1971)MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    Karamardian, S.: Complementarity problems over cones with monotone and pseudomonotone maps. J. Optim. Theory Appl. 18, 445–454 (1976)MathSciNetMATHCrossRefGoogle Scholar
  28. 28.
    Karamardian, S.: An existence theorem for complementarity problems. J. Optim. Theory Appl. 19, 227–232 (1976)MathSciNetMATHCrossRefGoogle Scholar
  29. 29.
    Karamardian, S., Schaible, S.: Seven kinds of monotone maps. J. Optim. Theory Appl. 66, 37–46 (1990)MathSciNetMATHCrossRefGoogle Scholar
  30. 30.
    Karamardian, S., Sehaible, S., Crouzeix, J.-P.: Characterizations of generalized monotone maps. J. Optim. Theory Appl. 76, 399–413 (1993)MathSciNetMATHCrossRefGoogle Scholar
  31. 31.
    Lemke, C. E.: Bimatrix equilibrium points and mathematical programming. Manage. Sci. 11, 681–689 (1965)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Lemke, C. E., Howson, J. T. Jr.: Equilibrium points of bimatrix games. SIAM J. Appl. Math. 12, 413–423 (1964)MathSciNetMATHCrossRefGoogle Scholar
  33. 33.
    Mangasarian, O. L.: Nonlinear Programming. McGraw-Hill, New York (1969)MATHGoogle Scholar
  34. 34.
    Martos, B.: Subdefinite matrices and quadratic forms. SIAM J. Appl. Math. 17, 1215–1223 (1969)MathSciNetMATHCrossRefGoogle Scholar
  35. 35.
    Mohan, S. R., Neogy, S. K., Das, A. K.: More on positive subdefinite matrices and the linear complementarity problem. Linear Algebra Appl. 338 275-285 (2001)MathSciNetMATHCrossRefGoogle Scholar
  36. 36.
    Murty, K. G.: Linear Complementarity, Linear and Nonlinear Programming. Heldermann Verlag, West Berlin (1988)MATHGoogle Scholar
  37. 37.
    Neogy, S. K., Das, A. K.: Some properties of generalized positive subdefinite matrices. SIAM J. Matrix Anal. Appl. 27, 988-995 (2006)MathSciNetMATHCrossRefGoogle Scholar
  38. 38.
    Nikaido, H.: Convex Structures and Economic Theory, Academic Press, New York (1968)MATHGoogle Scholar
  39. 39.
    Pini, R., Schaible, S.: Invariance properties of generalized monotonicity. Optimization. 28, 211–222 (1994)MathSciNetMATHCrossRefGoogle Scholar
  40. 40.
    Rao, P. S. S. N. V. P.: A characterisation of merely positive subdefinite matrices and related results. Sankhya series A: Indian J. Statist. 39, 387–395 (1977)MATHGoogle Scholar
  41. 41.
    Todd, M. J.: Orientation in complementary pivot algorithms. Math. Ope. Res. 1, 54-66 (1976)MathSciNetMATHCrossRefGoogle Scholar
  42. 42.
    Tucker, A. W.: Principal pivotal transforms of square matrices, SIAM Rev. 5, 305–305 (1963)Google Scholar
  43. 43.
    Väliaho, H.: Criteria for sufficient matrices. Linear Algebra Appl. 233, 109–129 (1996)MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2011

Authors and Affiliations

  1. 1.Indian Statistical InstituteNew DelhiIndia
  2. 2.Indian Statistical InstituteKolkataIndia

Personalised recommendations